Alert archive / Wisconsin / Small Craft Advisories in 2024

Small Craft Advisory 49, NWS Green Bay, WI

July 1, 2024

NWS Green Bay, WI issued this small craft advisory at Jul 1, 2024, 10:24 AM CDT. It took effect at Jul 2, 2024, 7:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2024, 10:24 AM CDT (15:24 UTC)
In effect from
Jul 2, 2024, 7:00 AM CDT
Expired
Jul 3, 2024, 2:55 AM CDT
In force
20 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 6:33 AM CDT, 3 hours 51 minutes earlier. Its key messages:

  • Periods of heavy rain will be possible from after midnight tonight through Tuesday night. There is a 40 to 70 percent chance of rainfall greater than 1 inch over central to east- central Wisconsin during this timeframe. In general, 1 to 2 inches of rain will be possible across the entire area, with locally higher amounts up to 3 inches. This could lead to minor river and stream flooding, along with urban flooding.
  • There is a high risk of rip currents on Lake Michigan beaches on Tuesday and Tuesday night due to high wave action. Beach goers are advised to remain out of the water when waves are high.
  • The next chance of widespread rain will arrive late on July 4 into July 5.
Area forecast discussion, Jul 1, 6:33 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
633 AM CDT Mon Jul 1 2024

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Periods of heavy rain will be possible from after midnight
   tonight through Tuesday night. There is a 40 to 70 percent
   chance of rainfall greater than 1 inch over central to east-
   central Wisconsin during this timeframe. In general, 1 to 2
   inches of rain will be possible across the entire area, with
   locally higher amounts up to 3 inches. This could lead to
   minor river and stream flooding, along with urban flooding.

 - There is a high risk of rip currents on Lake Michigan beaches
   on Tuesday and Tuesday night due to high wave action. Beach
   goers are advised to remain out of the water when waves are
   high.

 - The next chance of widespread rain will arrive late on July 4
   into July 5.

&&

.DISCUSSION...
Issued at 316 AM CDT Mon Jul 1 2024

Short Term...Today...Tonight...and Tuesday

The main focus of the short term forecast will be the arrival of
rain late tonight, starting off a rainy Tuesday.

Before the rain arrives, a quiet Monday is expected for the
region, with clear sunny skies through the early afternoon. As
warm air advection begins aloft on the back side of the departing
high pressure, clouds will begin to move in through the evening
hours.

Rain will arrive after midnight tonight as a low pressure system
passes to our northwest. Widespread rainfall is expected for a
good portion of Tuesday, with two periods of potentially heavier
rainfall as a pair of shortwaves crosses the region. The first of
these will be sometime Tuesday morning, potentially bringing some
scattered thunder but severe is unlikely as instability will be
quite limited. Heavy rainfall will be possible however, as PWAT
values push to near their climatological maxima of 2+ inches. As a
result, this initial round could bring a widespread inch or more
to the region. Behind the shortwave, precipitation could continue
into the afternoon, but will be lighter and less focused. A few
areas could see breaks in rain during this time as well, before
the next round of heavier convectively driven rainfall arrives
Tuesday evening (see extended discussion). Between the two rounds
of heavier rainfall, a widespread 1-2 inches of rainfall with
local amounts up to 2-3 is possible, which may create some
flooding concerns for lowland areas, river rises, and/or urban
flooding if the higher rainfall swaths cover the same areas.

Long Term...Tuesday Night Through Sunday

Main focus throughout this forecast period revolves around the
potential for heavy rainfall on Tuesday night, and the potential for
showers and thunderstorms on the Fourth of July and the subsequent
weekend.

Tuesday night...Shortwave energy will push a cold front across the
region from late evening through the overnight.  Dynamics are not
particularly impressive along the front, but there is upper support
via the right rear quad of an upper jet to enhance ascent. However,
precipitable water (pwats) values are near the daily max in
climatology (2.05 inches) and forecast soundings indicate skinny
cape up to 500-600 j/kg with high freezing levels. Despite
sufficient wind fields for severe weather, these parameters continue
to support a heavy rain threat across the area.  Probabilities
highlight the Fox Valley and lakeshore areas at having the greatest
potential for an additional inch of rain (10-20% chance) and think
isolated amounts of at least an inch are possible.  With
preconditioning of the soil from rains earlier in the day, think
impacts will revolve around minor river/stream and urban flooding.
Most of the rain will exit by late Tuesday night or early Wednesday
morning.

Independence Day through next weekend...A relatively strong
shortwave trough and associated low pressure system will track
across the Northern Plains into Minnesota on Thursday and over
Wisconsin on Friday. Little has changed with the timing of the
system, and areas over central WI have the highest probabilities of
rain by late Thursday evening. Timing could be close to firework
celebrations and festivals, and trends will be closely monitored.

This system will pass across the region on Friday, bringing a high
chance (70-80%) of showers and storms.  While the rain looks to
depart the region by late Friday night, flattened troughing aloft
will likely create light precip at times next weekend but
predictability is low with regards to the timing and severity.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 633 AM CDT Mon Jul 1 2024

VFR flying conditions will be in place across the region today,
with predominantly clear skies through the afternoon. High clouds
move in during the evening, ahead of the next active weather
system. Rain will arrive after 06Z tonight, bringing in lower
clouds and likely lowering visibility. Increasing winds aloft may
make for a period of LLWS overnight along with the rain. Thunder
may also occur past the current TAF period as the system moves
into the region Tuesday morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann/MPC
AVIATION.......Uhlmann
Hazardous weather outlook, Jul 1, 3:51 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
351 AM CDT Mon Jul 1 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
351 AM CDT Mon Jul 1 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms late tonight, but no severe
weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The chance of thunderstorms will continue on Tuesday and Tuesday
night. While the severe thunderstorm risk is low, conditions
will be favorable for heavy rainfall at times, particularly over
central to east-central Wisconsin where 1 to 2 inches of rain will
be possible. Minor river, stream, and urban flooding will be
possible.

Gusty south winds and high waves will lead to a high risk of rip
currents on Lake Michigan beaches from Tuesday morning through
Tuesday night.

Another chance of storms is anticipated from late Thursday into
much of Friday.

Some rivers and streams will remain above bankfull through much of
this week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding or rainfalls over 1
inch to the National Weather Service in Green Bay.

LMZ521-522-541>543-020900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
351 AM CDT Mon Jul 1 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous conditions to small craft are expected from early
Tuesday morning through Tuesday night.

Thunderstorms are anticipated on Tuesday through Tuesday night,
and again on Friday that will pose a hazard to mariners.

Uhlmann/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:25 AM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc40 hr

Nearby

Small Craft Advisories in Wisconsin, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.